Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 165, NWS La Crosse, WI

August 4, 2008Grant County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 4, 2008, 5:11 PM CDT for Grant County, Wisconsin. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2008, 5:11 PM CDT (22:11 UTC)
Expired
Aug 4, 2008, 5:39 PM CDT
In force
28 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

County Grant County, WI

The radar

The Quad Cities radar (KDVN), 110 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 5:35 PM CDTTSTM WND GST 42Hazel Green, WINO WIND DAMAGE REPORTED YET. SEVERAL OTHER REPORTS AROUND THE COUNTY IN THE SAME WINDSPEED RANGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2467 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2467 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
1334 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 042211
SVRARX
WIC043-042300-
/O.NEW.KARX.SV.W.0165.080804T2211Z-080804T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
511 PM CDT MON AUG 4 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GRANT COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 600 PM CDT

* AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  LOUISBURG...OR 9 MILES NORTHEAST OF DUBUQUE...MOVING EAST AT 34
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CUBA CITY AND HAZEL GREEN AROUND 520 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE OR DAMAGED.

LAT...LON 4254 9064 4257 9069 4259 9068 4259 9070
      4261 9069 4264 9072 4280 9082 4282 9042
      4251 9041 4250 9042 4251 9064
TIME...MOT...LOC 2211Z 280DEG 29KT 4259 9051

$$

BINAU
4 follow-up statements
000 
WWUS53 KARX 042219
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
519 PM CDT MON AUG 4 2008

WIC043-042300-
/O.CON.KARX.SV.W.0165.000000T0000Z-080804T2300Z/
GRANT WI-
519 PM CDT MON AUG 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHEASTERN GRANT COUNTY...

AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR GEORGETOWN...OR 10 MILES SOUTH OF PLATTEVILLE...MOVING EAST AT
33 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CUBA CITY AROUND 525 PM...

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF 
WATER ON ROADWAYS AND LOCALIZED FLOODING IN URBAN AREAS AND STEEP 
TERRAIN.

LAT...LON 4254 9064 4257 9069 4259 9068 4259 9070
      4261 9069 4264 9072 4280 9082 4282 9042
      4251 9041 4250 9042 4251 9064
TIME...MOT...LOC 2219Z 280DEG 29KT 4259 9047

$$

BINAU
000 
WWUS53 KARX 042226
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
526 PM CDT MON AUG 4 2008

WIC043-042300-
/O.CON.KARX.SV.W.0165.000000T0000Z-080804T2300Z/
GRANT WI-
526 PM CDT MON AUG 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHEASTERN GRANT COUNTY...

AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CUBA CITY...OR 11 MILES SOUTH OF PLATTEVILLE...MOVING EAST AT 33
MPH.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

LAT...LON 4251 9064 4257 9065 4258 9063 4265 9063
      4281 9071 4282 9042 4253 9042 4253 9041
      4251 9041 4250 9047
TIME...MOT...LOC 2226Z 280DEG 29KT 4258 9040

$$

BINAU
000 
WWUS53 KARX 042232
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
532 PM CDT MON AUG 4 2008

WIC043-042300-
/O.CON.KARX.SV.W.0165.000000T0000Z-080804T2300Z/
GRANT WI-
532 PM CDT MON AUG 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHEASTERN GRANT COUNTY...

AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR HAZEL GREEN...OR 7 MILES NORTH OF GALENA...MOVING EAST AT 31
MPH.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

LAT...LON 4251 9062 4255 9054 4259 9051 4269 9047
      4270 9043 4253 9042 4253 9041 4251 9041
      4250 9046
TIME...MOT...LOC 2232Z 286DEG 27KT 4252 9041

$$
BINAU
000 
WWUS53 KARX 042239
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
539 PM CDT MON AUG 4 2008

WIC043-042250-
/O.CAN.KARX.SV.W.0165.000000T0000Z-080804T2300Z/
GRANT WI-
540 PM CDT MON AUG 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANT COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THIS WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4251 9062 4255 9054 4259 9051 4269 9047
      4270 9043 4253 9042 4253 9041 4251 9041
      4250 9046
TIME...MOT...LOC 2240Z 286DEG 27KT 4250 9033

$$

BINAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:57 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Aug 4, 2:57 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
257 PM CDT MON AUG 4 2008

.SHORT TERM...TONIGHT THROUGH FRIDAY

MAIN FORECAST CONCERNS ARE PRECIPITATION CHANCES THIS EVENING
INTO TUESDAY.

LATEST WATER VAPOR SATELLITE IMAGERY INDICATED SHORTWAVE TROUGH
OVER SOUTHERN MINNESOTA AND SOUTHWESTERN WISCONSIN. LATEST 18Z RUC
INDICATED DECENT MOISTURE TRANSPORT AND CONVERGENCE ASSOCIATED WITH
SHORTWAVE TROUGH. THIS IS ALLOWING FOR A LINE OF SHOWERS AND
THUNDERSTORMS OVER EASTERN WISCONSIN PER LATEST MOSAIC
REFLECTIVITY. LATEST SURFACE ANALYSIS INDICATING FRONT EXTENDING
FROM NORTHEAST IOWA TO NORTHERN KANSAS. LATEST 18Z RUC INDICATING
GOOD SURFACE MOISTURE CONVERGENCE ALONG FRONT. LATEST MOSAIC RADAR
INDICATING A LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM
SOUTHERN MINNESOTA INTO SOUTHEASTERN NEBRASKA.

THE 04.12Z GFS AND NAM ARE IN VERY GOOD AGREEMENT IN DEVELOPING
NORTHWEST FLOW ALOFT ACROSS THE UPPER MIDWEST AND GREAT LAKES
REGION BY 18Z TUESDAY. THE 04.12Z GFS...NAM AND 04.18Z RUC ARE
IN GOOD AGREEMENT IN MOVING SURFACE FRONT AND ASSOCIATED 850MB
MOISTURE TRANSPORT AND CONVERGENCE SOUTH AND EAST OF FORECAST AREA
BY 06Z TUESDAY. CONFIDENCE IS HIGH FOR BEST PRECIPITATION CHANCES
ACROSS SOUTHERN FORECAST AREA...AS THE SURFACE FRONT AND ASSOCIATED
LIFT MOVES ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN. MAIN
DIFFERENCE BETWEEN THE 04.12Z GFS AND NAM IS NAM MUCH STRONGER WITH
SHORTWAVE TROUGH EMBEDDED IN NORTHWEST FLOW ALOFT THURSDAY THAN GFS.
CONFIDENCE IN FORECAST FROM TUESDAY INTO THURSDAY IS MODERATE.

THIS EVENING AND TONIGHT...SURFACE FRONT AND ASSOCIATED LIFT AND
CONVERGENCE MOVES SOUTH AND EAST OF FORECAST AREA BY 06Z TUESDAY.
HAVE ADJUSTED BETTER PRECIPITATION CHANCES ACROSS SOUTHERN FORECAST
AREA. UPPER LEVEL SHORTWAVE TROUGH OVER THE DAKOTAS TRACKS EAST
ACROSS FORECAST AREA LATE TONIGHT. BOTH THE 04.12Z GFS AND NAM
INDICATE WEAK MOISTURE TRANSPORT AND CONVERGENCE AT 850MB WITH
SHORTWAVE TROUGH. WILL CONTINUE WITH SMALL CHANCES OF
PRECIPITATION ACROSS FORECAST AREA AFTER 06Z...AS LATEST MOSAIC
RADAR INDICATES SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
ASSOCIATED WITH SHORTWAVE TROUGH.

SURFACE HIGH PRESSURE BUILDS INTO FORECAST AREA BY 00Z WEDNESDAY.
GOOD SUBSIDENCE UNDER SURFACE HIGH WILL SUPPRESS ANY MOISTURE AND
FORCING SOUTH AND EAST OF FORECAST AREA TUESDAY AFTERNOON AND
INTO WEDNESDAY. BOTH THE 04.12Z GFS AND NAM INDICATE DECENT
SUBSIDENCE OVER FORECAST AREA PER TIME HEIGHT CROSS SECTIONS. HAVE
REDUCED PRECIPITATION CHANCES AND TRENDED TOWARDS A FASTER DRIER
SOLUTION FOR TUESDAY.

NEXT SHORTWAVE TROUGH EMBEDDED IN NORTHWEST FLOW ALOFT AFFECTS
FORECAST AREA THURSDAY. THE 04.12Z NAM MUCH MORE AMPLIFIED WITH
SHORTWAVE TROUGH...HENCE BETTER MOISTURE AND LIFT ACROSS
NORTHERN PORTIONS OF FORECAST AREA THAN GFS. BOTH THE 04.12Z GFS AND
NAM DO INDICATE STEEP LAPSE RATES PER FORECAST SOUNDINGS. CONTINUED
PREVIOUS FORECAST TRENDS OF SMALL CHANCES ACROSS NORTHERN PARTS OF
FORECAST AREA.

.LONG TERM...THURSDAY NIGHT INTO MONDAY

MAIN FORECAST CONCERNS ARE TEMPERATURES THROUGH PERIOD. THE 04.00Z
GFS AND ECMWF ARE IN GOOD AGREEMENT WITH DIGGING UPPER LEVEL TROUGH
OVER THE NORTHEASTERN U.S. AND AMPLIFYING UPPER LEVEL RIDGE OVER THE
ROCKY MOUNTAINS THROUGH PERIOD. THIS WOULD ALLOW FOR NORTHERLY TO
NORTHWESTERLY FLOW OVER THE UPPER MIDWEST AND UPPER GREAT LAKES
REGION THROUGH THE PERIOD. BOTH THE MODELS DO INDICATE WEAK SHORTWAVE
TROUGHS EMBEDDED IN NORTHERLY/NORTHWESTERLY FLOW ALOFT TO MOVE
ACROSS THE UPPER MIDWEST AND GREAT LAKES REGION FRIDAY NIGHT INTO
SATURDAY. BOTH MODELS INDICATED TIMING DIFFERENCES WITH THE WEAK
SHORTWAVE TROUGHS. WITH WEAK LIFT...LIMITED MOISTURE AND
TIMING DIFFERENCES ASSOCIATED WITH SHORTWAVE TROUGHS WILL CONTINUE
WITH DRY FORECAST THROUGH PERIOD. THE 04.00Z GFS AND ECMWF ARE BOTH
IN AGREEMENT WITH COOLER AIR ADVECTING INTO FORECAST AREA BY 00Z
SATURDAY. BOTH MODELS INDICATING 850MB TEMPERATURES FROM PLUS 8
DEGREES CELSIUS TO PLUS 12 DEGREES CELSIUS ACROSS FORECAST AREA BY
00Z SUNDAY. THE 04.00Z GFS ENSEMBLES INDICATING SLIGHTLY COOLER
TEMPERATURES AT 850MB THAN THE OPERATIONAL MODELS. THOUGH...WILL
CONTINUE WITH BELOW NORMAL TEMPERATURES THROUGH PERIOD. CONFIDENCE
IN FORECAST THROUGH PERIOD IS MODERATE.

&&

.AVIATION...LATE THIS AFTERNOON THROUGH TUESDAY MORNING

THE FRONTAL BOUNDARY RESPONSIBLE FOR THE SCATTERED SHRA/TS ACTIVITY
WILL BE SAGGING SLOWLY SOUTH OF THE AREA TONIGHT...BRINGING VFR
CONDITIONS INTO THE TAF SITES. MEANWHILE...AN UPPER LEVEL TROUGH OF
LOW PRESSURE OVER THE DAKOTAS WILL ROTATE SOUTHEAST INTO THE REGION
LATE THIS AFTERNOON AND TONIGHT. THIS MAY SPREAD A FEW MORE SHRA/TS
IN THE VICINITY OF THE KRST/KLSE TAF SITE THIS EVENING INTO THE
EARLY MORNING HOURS. NOT CONFIDENT THAT ANY ANY OF THESE SHRA/TS
WILL BE DIRECTLY AFFECTING THE TAF SITES...SO WILL KEEP A CB MENTION
IN FOR NOW ALONG WITH CONTINUED VFR CONDITIONS. A NORTHERLY AIRFLOW
ACROSS THE MOIST LOWER BOUNDARY LAYER PRODUCE A BROKEN DECK OF MVFR
STRATOCUMULUS IN THE 06-15Z TIME FRAME.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...DTJ
AVIATION..........DAS
Hazardous weather outlook, Aug 4, 3:15 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
315 PM CDT MON AUG 4 2008

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-051100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
315 PM CDT MON AUG 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...LATE THIS AFTERNOON INTO TONIGHT

A FRONT WILL CONTINUE MOVING SLOWLY SOUTH INTO NORTHERN IOWA AND
SOUTHERN WISCONSIN LATE THIS AFTERNOON AND TONIGHT. CLUSTERS OF
THUNDERSTORMS WILL DEVELOP AND MOVE ALONG THIS FRONTAL BOUNDARY. A
FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE...MAINLY ALONG A SOUTH
OF A LINE FROM CHARLES CITY AND WAUKON IOWA...TO RICHLAND CENTER.
THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING
WINDS. IN ADDITION...THESE THUNDERSTORMS WILL ALSO BE CAPABLE OF
PRODUCING TORRENTIAL DOWNPOURS. THIS MAY RESULT IN LOCALIZED FLASH
FLOODING...ESPECIALLY IN URBAN AREAS AND STEEP TERRAIN...WHERE
RAINFALL RUNOFF WILL BE ENHANCED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE FRONT WILL CONTINUE TO PROVIDE A CHANCE OF THUNDERSTORMS ON
TUESDAY AS YET ANOTHER WAVE OF LOW PRESSURE MOVES ALONG IT. NONE
OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY...BUT IT IS TOO
EARLY TO ASCERTAIN WHETHER ANY OF THESE THUNDERSTORMS WILL BECOME
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY FROM TODAY THROUGH
TONIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

DAS/BOYNE

In the hours before

Local storm report, Aug 4, 11:19 AM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1119 AM CDT MON AUG 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 AM     HAIL             2 SSW WAUKON JCT        43.12N 91.20W
08/04/2008  E0.88 INCH       ALLAMAKEE          IA   PUBLIC

&&

GL
Local storm report, Aug 4, 11:34 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1134 AM CDT MON AUG 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HAIL             BOSCOBEL                43.14N 90.70W
08/04/2008  M0.75 INCH       GRANT              WI   TRAINED SPOTTER

            PEA SIZED HAIL FALLING FOR THE MOST PART WITH A FEW PENNY
            AND NICKEL SIZED STONES.

&&

DANB
Local storm report, Aug 4, 11:41 AM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1141 AM CDT MON AUG 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 AM     HAIL             5 SSE HARPERS FERRY     43.13N 91.11W
08/04/2008  E0.50 INCH       CRAWFORD           WI   PUBLIC

            MAXIMUM HAIL SIZE REACHED 5/8 INCH

&&

GL
Local storm report, Aug 4, 11:49 AM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
1149 AM CDT MON AUG 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 AM     HAIL             5 SW MARBLE ROCK        42.91N 92.94W
08/04/2008  E0.75 INCH       FLOYD              IA   PUBLIC

            MOST HAIL WAS PEBBLE SIZE IN EXTREME SOUTHWEST PART OF
            COUNTY.

0916 AM     HAIL             MARBLE ROCK             42.96N 92.87W
08/04/2008  E0.88 INCH       FLOYD              IA   LAW ENFORCEMENT

0917 AM     HAIL             3 S MARBLE ROCK         42.92N 92.87W
08/04/2008  E0.50 INCH       FLOYD              IA   PUBLIC

0920 AM     HAIL             1 E MARBLE ROCK         42.96N 92.85W
08/04/2008  E1.00 INCH       FLOYD              IA   PUBLIC

0923 AM     HAIL             1 E MARBLE ROCK         42.96N 92.85W
08/04/2008  E1.00 INCH       FLOYD              IA   LAW ENFORCEMENT

            ALSO 50 MPH WIND GUSTS WITH A FEW TREES DOWN IN MARBLE
            ROCK

0927 AM     HAIL             4 E MARBLE ROCK         42.96N 92.79W
08/04/2008  E1.00 INCH       FLOYD              IA   PUBLIC

            LOTS OF HAIL PENNY TO QUARTER SIZED FROM FARMS EAST OF
            TOWN.

0940 AM     HAIL             2 SW CHARLES CITY       43.05N 92.70W
08/04/2008  E0.75 INCH       FLOYD              IA   FIRE DEPT/RESCUE

0943 AM     TSTM WND DMG     3 ESE CHARLES CITY      43.05N 92.62W
08/04/2008                   FLOYD              IA   TRAINED SPOTTER

            TWO 2-3 FOOT DIAMETER OAK TREES DOWNED WITH POWER LINES
            DOWN AS WELL.

0944 AM     HAIL             2 WSW IONIA             43.03N 92.49W
08/04/2008  E0.75 INCH       CHICKASAW          IA   PUBLIC

            MOST HAIL WAS SMALLER

1003 AM     HAIL             2 SSW WAUKON JCT        43.12N 91.20W
08/04/2008  E0.88 INCH       ALLAMAKEE          IA   PUBLIC

1008 AM     HAIL             1 WNW WAUCOMA           43.06N 92.05W
08/04/2008  E0.88 INCH       FAYETTE            IA   PUBLIC

1008 AM     HAIL             5 SSE HARPERS FERRY     43.13N 91.11W
08/04/2008  E0.50 INCH       CRAWFORD           WI   PUBLIC

            MAXIMUM HAIL SIZE REACHED 5/8 INCH

1130 AM     HAIL             BOSCOBEL                43.14N 90.70W
08/04/2008  M0.75 INCH       GRANT              WI   TRAINED SPOTTER

            PEA SIZED HAIL FALLING FOR THE MOST PART WITH A FEW PENNY
            AND NICKEL SIZED STONES.

&&

SHEA
Local storm report, Aug 4, 1:37 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
137 PM CDT MON AUG 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HAIL             1 WNW WAUCOMA           43.06N 92.05W
08/04/2008  E0.88 INCH       FAYETTE            IA   PUBLIC

1106 AM     HAIL             5 SSE HARPERS FERRY     43.13N 91.11W
08/04/2008  E0.50 INCH       CRAWFORD           WI   PUBLIC

            MAXIMUM HAIL SIZE REACHED 5/8 INCH

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 11:00 AM CDTSevere Thunderstorm WarningARXCrawford34 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.